Skip to main content

On Semi-Fredholm Band-Dominated Operators


In this paper we study the semi-Fredholm property of band-dominated operators A and prove that it already implies the Fredholmness of A in all cases where this is not disqualified by obvious reasons. Moreover, this observation is applied to show that the Fredholmness of a band-dominated operator already follows from the surjectivity of all its limit operators.

This is a preview of subscription content, access via your institution.


  1. Aiena P.: Semi-Fredholm operators perturbation theory and localized SVEP. IXX Escuela Venezolana de Matemáticas, Merida (Venezuela) (2007)

    Google Scholar 

  2. Böttcher A., Silbermann B.: Analysis of Toeplitz Operators. 2nd ed. Springer, Berlin (2006)

    Google Scholar 

  3. Chandler-Wilde S.N., Lindner M.: Sufficiency of Favard’s condition for a class of band-dominated operators on the axis. J. Funct. Anal. 254, 1146–1159 (2008)

    MATH  MathSciNet  Article  Google Scholar 

  4. Chandler-Wilde S.N., Lindner, M.: Limit operators, collective compactness and the spectral theory of infinite matrices. Mem. Am. Math. Soc. 210, 989 (2011)

  5. Gohberg, I.C., Feldman, I.A.: Convolution equations and projection methods for their solution, Nauka, Moscow (1971). Engl. transl.: Amer. Math. Soc. Transl. of Math. Monographs, vol. 41. Providence, R.I. (1974); German transl.: Akademie-Verlag, Berlin (1974)

  6. Hagen R., Roch S., Silbermann B.: C *-Algebras and Numerical Analysis. Marcel Dekker, Inc., New York (2001)

    Google Scholar 

  7. Kato, T.: Perturbation theory for linear operators, Reprint of the 1980 edition. Springer, Berlin (1995)

  8. Lange B.V., Rabinovich V.S.: On the Noether property of multidimensional discrete convolutions. Mat. Zametki 37(3), 407–421 (1985)

    MATH  MathSciNet  Google Scholar 

  9. Lindner M.: Fredholm Theory and Stable Approximation of Band Operators and Their Generalisations. Habilitationsschrift, Chemnitz (2009)

    Google Scholar 

  10. Lindner M.: Infinite Matrices and their Finite Sections. Birkhäuser Verlag, Basel (2006)

    MATH  Google Scholar 

  11. Lindner M., Seidel M.: An affirmative answer to a core issue on limit operators. J. Funct. Anal. 267(3), 901–917 (2014)

    MATH  MathSciNet  Article  Google Scholar 

  12. Lindner M., Silbermann B.: Invertibility at infinity of band-dominated operators on the space of essentially bounded functions. Oper. Theory Adv. Appl. 147, 295–323 (2003)

    Google Scholar 

  13. Mascarenhas H., Santos P.A., Seidel M.: Quasi-banded operators, convolutions with almost periodic or quasi-continuous data, and their approximations. J. Math. Anal. Appl. 418(2), 938–963 (2014)

    MATH  MathSciNet  Article  Google Scholar 

  14. Pietsch A.: Operator Ideals. Verlag der Wissenschaften, Berlin (1978)

    Google Scholar 

  15. Prössdorf S., Silbermann B.: Numerical Analysis for Integral and Related Operator Equations. Birkhäuser Verlag, Basel (1991)

    Google Scholar 

  16. Rabinovich V.S., Roch S., Silbermann B.: Band-dominated operators with operator-valued coefficients, their Fredholm properties and finite sections. Integral Equ. Oper. Theory 40(3), 342–381 (2001)

    MATH  MathSciNet  Article  Google Scholar 

  17. Rabinovich V.S., Roch S., Silbermann B.: Fredholm theory and finite section method for band-dominated operators. Integral Equ. Oper. Theory 30(4), 452–495 (1998)

    MATH  MathSciNet  Article  Google Scholar 

  18. Rabinovich V.S., Roch S., Silbermann B.: Limit Operators and their Applications in Operator Theory. Birkhäuser Verlag, Basel (2004)

    MATH  Book  Google Scholar 

  19. Rakočević V., Zemánek J.: Lower s-numbers and their asymptotic behaviour. Studia Math. 91(3), 231–239 (1988)

    MATH  MathSciNet  Google Scholar 

  20. Roch S., Silbermann B.: A symbol calculus for the algebra generated by shift operators. Z. Anal. Anw. 8(4), 293–306 (1989)

    MATH  MathSciNet  Google Scholar 

  21. Roch S., Silbermann B.: Non-strongly converging approximation methods. Demonstr. Math. 22(3), 651–676 (1989)

    MATH  MathSciNet  Google Scholar 

  22. Seidel M.: Fredholm theory for band-dominated and related operators: a survey. Linear Algebra Appl. 445, 373–394 (2014)

    MATH  MathSciNet  Article  Google Scholar 

  23. Seidel M.: On some Banach Algebra Tools in Operator Theory. Dissertationsschrift, Chemnitz (2012)

    Google Scholar 

  24. Seidel M., Silbermann B.: Banach algebras of structured matrix sequences. Lin. Alg. Appl. 430, 1243–1281 (2009)

    MATH  MathSciNet  Article  Google Scholar 

  25. Seidel M., Silbermann B.: Banach algebras of operator sequences. Oper. Matrices 6(3), 385–432 (2012)

    MATH  MathSciNet  Article  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Markus Seidel.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Seidel, M. On Semi-Fredholm Band-Dominated Operators. Integr. Equ. Oper. Theory 83, 35–47 (2015).

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI:

Mathematics Subject Classification

  • Primary 47A53
  • Secondary 47L10
  • 47B36
  • 46E40


  • Semi-Fredholm operator
  • band-dominated operator
  • limit operator
  • operator spectrum